Drought, Crawford
- When
- November 15, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Crawford forecast zone
- Reported by
- Official NWS Observations
Precipitation across northwestern Arkansas was below average during the month of November 2016, with most of the region receiving less than half the normal average precipitation for the month. These unusually dry conditions followed a period of below normal precipitation that began in early autumn.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Precipitation across northwestern Arkansas was below average during the month of November 2016, with most of the region receiving less than half the normal average precipitation for the month. These unusually dry conditions followed a period of below normal precipitation that began in early autumn. Much of the region was classified as Abnormally Dry (D0) or in Moderate Drought (D1) since early October. This month's precipitation deficits pushed portions of west central Arkansas into Severe Drought (D2) conditions. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 14, 11:51 PM CST, 9 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1151 PM CST Mon Nov 14 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Patchy fog has developed late this evening with visibility at some locations already dropping to below 1/2 mile. Temp/dewpoint spreads are 1-2 degrees in most spots so expect only occasional patches of dense fog. Will handle with tempo groups for dense fog...and otherwise forecast MVFR or better conditions at the terminals. && .PREV DISCUSSION... /Issued 917 PM CST Mon Nov 14 2016/ ..UPDATE... DISCUSSION... Have added a mention of fog across parts of northeast OK and northwest AR per recent HRRR output and where current dewpoint depressions are non-existent. Overnight shift will need to continue to monitor for possibility of more widespread fog. The latest runs of the HRRR suggest the worst conditions will be across the far NE OK counties and in the valley locations. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 77 48 81 / 0 0 0 0 FSM 46 78 48 82 / 0 0 0 0 MLC 44 78 49 81 / 0 0 0 0 BVO 39 77 40 80 / 0 0 0 0 FYV 40 73 41 77 / 0 0 0 0 BYV 44 73 47 78 / 0 0 0 0 MKO 45 77 47 81 / 0 0 0 0 MIO 42 73 46 79 / 0 0 0 0 F10 46 78 50 81 / 0 0 0 0 HHW 48 79 50 82 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....07 AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CST MON NOV 14 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151115- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CST MON NOV 14 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SOME PATCHY FOG WILL BE POSSIBLE LATER TONIGHT...ESPECIALLY ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... TEMPERATURES WELL ABOVE NORMAL ARE EXPECTED THROUGH MID WEEK. SOUTH WINDS WILL INCREASE WEDNESDAY AND THURSDAY WHICH MAY RAISE FIRE WEATHER CONCERNS. A COLD FRONT WILL PASS THROUGH THE REGION THURSDAY NIGHT THROUGH FRIDAY AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...WITH BREEZY NORTHWESTERLY WINDS TO FOLLOW BEHIND THE COLD FRONT. MUCH COOLER WEATHER WILL SETTLE IN FOR THE WEEKEND WITH A WIDESPREAD FREEZE POSSIBLE SATURDAY NIGHT. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 664953, 664954, 664955.